advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Quezon City, the Philippines:

My father, diagnosed only last year with a fasting blood sugar of 298 mg/dl [16.6 mmol/L]. He was given Euglocon [ED: glyburide (a pill for Type 2 diabetes) ], and after a month of monitoring, his blood sugar has normalized. The problem is when my father takes this medicine continuously (let's say for 14 days), his sugar easily goes down to 70 mg/dl [3.9 mmol/L], but when he stopped taking it for a week, his sugar went up to 150 mg/dl [8.3 mmol/L]. We don't understand. Does he really have diabetes? If so, what type? What should we do to normalize his blood sugar?

Please advise as to what foods should he eat and should not eat.

Answer:

It sounds like he needs some medicine, but he needs less medicine than what he is getting. It is unacceptable to have such low sugars all the time that he is danger of passing out. Please talk to your father's physician and discuss whether the dose of the medication can be decreased.

JTL

[Editor's comment: I'd suggest that you ask your father's physician for a referral to a diabetes team who can best devise a treatment regimen (including medication and meal plan) that meets his lifestyle needs and blood glucose goals. SS]

DTQ-20030818035946
Original posting 25 Aug 2003
Posted to Daily Care and Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:48
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.